uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
A note on asymptotic approximations of distributions for maxima of wave crests
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2006 (English)In: Stochastic Environmental Research and Risk Assessment, Vol. 20, no 4, 238-242 p.Article in journal (Refereed) Published
Abstract [en]

The distribution of maxima during a given time interval is of interest in many applications in risk analysis. Within the framework of stationary Gaussian processes, several theoretical results considering asymptotics from different aspects have been derived for this distribution. In this note, we review results from the theory and study the accuracy of these approximations by exemplifying with a model for wave heights from oceanography. It turns out that for high values and the time periods normally encountered for buoy measurements, care should be taken in use of approximation based on the Gumbel distribution.

Place, publisher, year, edition, pages
2006. Vol. 20, no 4, 238-242 p.
Keyword [en]
Stationary process, Gumbel distribution, Maximum, Reliability, Waves
URN: urn:nbn:se:uu:diva-21947DOI: doi:10.1007/s00477-005-0018-1OAI: oai:DiVA.org:uu-21947DiVA: diva2:49720
Available from: 2007-01-08 Created: 2007-01-08 Last updated: 2011-11-24

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Rydén, Jesper
By organisation
Department of Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 148 hits
ReferencesLink to record
Permanent link

Direct link